Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 96, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 27, 2013, 7:40 PM CDT for Barbour County, Bullock County, Russell County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2013, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 27, 2013, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Barbour County, AL, Bullock County, AL, Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 73 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3023 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS54 KBMX 280040
SVRBMX
ALC005-011-113-280130-
/O.NEW.KBMX.SV.W.0096.130628T0040Z-130628T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 PM CDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARBOUR COUNTY IN SOUTHEAST ALABAMA...
NORTHEASTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA...
RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 830 PM CDT
* AT 735 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DAVISVILLE TO HURTSBORO TO PHENIX CITY...AND MOVING SOUTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
GUERRYTON...SPRING HILL...HAWKINSVILLE...FORT MITCHELL...UCHEE
CREEK...FORT MITCHELL ACTIVITY CENTER...RUTHERFORD AND TWIN
SPRINGS.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3226 8489 3221 8493 3222 8497 3220 8496
3213 8505 3209 8504 3202 8505 3205 8542
3223 8570 3223 8542 3232 8512 3238 8517
3244 8501 3241 8497 3233 8500 3231 8494
TIME...MOT...LOC 0040Z 315DEG 24KT 3225 8564 3223 8531
3237 8499
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:40 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 27, 6:40 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 PM CDT THU JUN 27 2013 .UPDATE... FOR 00Z AVIATION. && .AVIATION... 00Z TAF DISCUSSION. THUNDERSTORMS OVER EAST ALABAMA ARE NOT EXPECTED TO AFFECT ANY OF THE TAF SITES UNLESS ADDITIONAL DEVELOPMENT OCCURS. WILL MONITOR TRENDS FOR POSSIBLE AMENDMENTS TO KTOI AND KMGM TAFS THROUGH THE EVENING. VFR CONDITIONS ARE EXPECTED OVERNIGHT WITH MVFR FOG POSSIBLE AROUND DAYBREAK AT SOME LOCATIONS. CANNOT RULE OUT BRIEF IFR CIGS SOMEWHERE AROUND DAYBREAK AS WELL BUT THIS WILL BE TOUGH TO PINPOINT. 87/GRANTHAM && .DISCUSSION... CURRENTLY PLAYING THE SIT AND WAIT GAME THIS AFTERNOON ACROSS CENTRAL ALABAMA. CONVECTIVE COMPLEXES THIS MORNING LEFT SEVERAL SOUTHWARD PROPAGATING BOUNDARIES...CLEARLY DISTINGUISHABLE ON VISIBLE SATELLITE...THROUGH AN AIRMASS WHERE DEWPOINTS IN THE MID TO UPPER 70S HAVE PUSHED SURFACE CAPE VALUES OVER 4000J/KG. AS OF 2PM CDT...A FEW SHOWERS HAVE DEVELOPED ACROSS FAR EAST CENTRAL ALABAMA ON THE MOST NORTHERN OUTFLOW BOUNDARY. AS STORMS DEVELOP AND TAP INTO THE UNSTABLE AIRMASS AND EFFECTIVE BULK SHEAR OF 30+ KTS EXPECT ACTIVITY TO BECOME ORGANIZED WITH AN INCREASED THREAT OF DAMAGING WINDS. USING THE NORTHERN MOST BOUNDARY...AREAS SOUTH OF A LINE FROM WEDOWEE TO CALERA TO MILLPORT HAVE THE BEST CHANCE OF SEEING THUNDERSTORMS THIS AFTERNOON...ALONG ANY OF THE MULTIPLE BOUNDARIES PUSHING SOUTHWARD. EXPECT POPS AND WEATHER TO BE ADJUSTED...ALONG WITH WORDING IN THE HWO...THROUGH THE AFTERNOON AS STORMS GROW IN INTENSITY AND SHIFT SOUTHWARD. GIVEN THE SOUTHWARD MOVEMENT OF STORMS...WILL CARRY HIGHEST POPS ACROSS THE SOUTH...WITH SCATTERED STORMS CONTINUING AFTER SUNSET...ALTHOUGH A GRADUAL DECREASE IN INTENSITY AND COVERAGE IS EXPECTED. NORTHWESTERLY FLOW CONTINUES TO BE ACTIVE WITH ANOTHER MCS CURRENTLY PUSHING ACROSS MISSOURI. WILL HAVE TO KEEP OUR EYES TO THE NORTH TONIGHT...WATCHING HOW THE SYSTEM PROGRESSES. SOME DISAGREEMENT AMONG MODEL SOLUTIONS AS TO HOW IT EVOLVES...AND WHETHER WE HAVE A SIMILAR SITUATION AS THIS MORNING OR THE SYSTEM DISSIPATES NORTH OF THE AREA. IF IT WERE TO MAINTAIN ORGANIZATION OVERNIGHT AS IT PUSHES SOUTHEASTWARD...IT WOULD BEGIN TO IMPACT NORTH CENTRAL ALABAMA AROUND SUNRISE. WITH THE UPPER TROUGH ACROSS THE EASTERN CONUS MAKING A DIG SOUTHWARD TOMORROW...A COLD FRONT WILL SHIFT SOUTHWARD INTO THE AREA...INCREASING SURFACE CONVERGENCE AND LIFT. WHETHER IT IS CONVECTION ALONG MORNING OUTFLOW BOUNDARIES...THE SURFACE FRONT...OR BOTH...EXPECT THUNDERSTORMS AGAIN TOMORROW WITH THE POTENTIAL FOR DAMAGING WINDS. COLD FRONT SLOWLY PUSHES SOUTHWARD THROUGH THE AREA AS THE UPPER LEVEL TROUGH REMAINS IN PLACES ACROSS THE EASTERN CONUS. FRONT SHOULD FINALLY BE SOUTH OF THE AREA BY SUNDAY MORNING. THE ADDITIONAL LIFT PROVIDED BY THE FRONT THROUGH THE WEEKEND AND UPPER LEVEL LOW ROTATING NEAR THE AREA THROUGH MIDWEEK WILL KEEP AT LEAST CHANCE POPS IN THE FORECAST FOR MOST PERIODS. WITH THE FOCUS IN THE NEAR TERM AND NO SIGNIFICANT CHANGES TO NEXT WEEK...NOT MANY CHANGES NEEDED IN THE EXTENDED FORECAST. WITH RAIN CHANCES AND CLOUD COVER...TEMPERATURES CONTINUE TO LOOK COOLER FOR NEXT WEEK WITH HIGHS IN THE 80S AND LOWS IN THE 60S. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 92 68 89 66 / 20 50 40 30 20 ANNISTON 71 92 69 88 67 / 20 50 50 40 20 BIRMINGHAM 73 93 70 89 67 / 20 50 50 30 20 TUSCALOOSA 74 94 71 91 68 / 30 50 60 30 10 CALERA 72 92 71 88 68 / 30 50 60 40 20 AUBURN 71 93 70 88 68 / 50 50 60 50 30 MONTGOMERY 74 95 74 91 70 / 40 50 60 60 30 TROY 73 94 74 90 70 / 50 50 60 60 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/14
Hazardous weather outlook, Jun 27, 6:46 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 646 PM CDT THU JUN 27 2013 ALZ011>015-017>050-290000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 646 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA THIS EVENING...GENERALLY ALONG AND SOUTH OF A DEMOPOLIS TO ALEXANDER CITY LINE. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA FRIDAY AFTERNOON AND EVENING AS A SURFACE FRONT PUSHES INTO THE FORECAST AREA. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON...EARLY TONIGHT...AND FRIDAY.
In the hours before
Local storm report, Jun 27, 6:29 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 3 NNE ECLECTIC 32.68N 86.02W
06/27/2013 ELMORE AL EMERGENCY MNGR
TREES AND POWERLINES DOWN AT HIGHWAY 63 AND WEST COTTON
ROAD.
&&
GRANTHAMSpecial weather statement, Jun 27, 6:29 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 PM CDT THU JUN 27 2013
ALZ037-280000-
TALLAPOOSA AL-
629 PM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA COUNTY UNTIL
700 PM CDT...
AT 626 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
ECLECTIC...OR 10 MILES NORTHWEST OF TALLASSEE...MOVING SOUTHEAST AT
25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TALLAPOOSA CITY...
REEVES AIRPORT...
YATES DAM...
REELTOWN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3258 8571 3258 8580 3249 8580 3249 8588
3250 8589 3265 8589 3266 8590 3269 8591
3269 8570 3260 8570
TIME...MOT...LOC 2329Z 313DEG 23KT 3264 8597
61Local storm report, Jun 27, 6:33 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 1 S EQUALITY 32.74N 86.10W
06/27/2013 ELMORE AL EMERGENCY MNGR
TREES DOWN ACROSS HIGHWAY 9 BETWEEN EQUALITY AND CENTRAL.
&&
GRANTHAMLocal storm report, Jun 27, 6:42 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
642 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 2 W MARTIN DAM 32.68N 85.94W
06/27/2013 ELMORE AL EMERGENCY MNGR
TWO TREES AND POWERLINES DOWN ALONG HIGHWAY 229 JUST WEST
OF MARTIN DAM.
&&
GRANTHAMLocal storm report, Jun 27, 7:01 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG ROANOKE 33.15N 85.37W
06/27/2013 RANDOLPH AL EMERGENCY MNGR
SEVERAL LOCATIONS WITH TREES DOWN ACROSS THE SOUTHERN
PART OF RANDOLPH COUNTY.
&&
GRANTHAMSpecial weather statement, Jun 27, 7:03 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT THU JUN 27 2013
ALZ037-038-280045-
CHAMBERS AL-TALLAPOOSA AL-
703 PM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS AND EASTERN TALLAPOOSA
COUNTIES UNTIL 745 PM CDT...
AT 702 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF TRAMMEL
CROSSROADS TO BUFFALO...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LAFAYETTE...
RIDGE GROVE...
CHAMBERS COUNTY LAKE...
WEST CHAMBERS...
STURKIE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3275 8528 3273 8529 3273 8540 3274 8543
3273 8544 3273 8548 3274 8549 3273 8549
3273 8557 3272 8561 3303 8570 3302 8536
3275 8522
TIME...MOT...LOC 0004Z 336DEG 21KT 3297 8564 3295 8542
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:03 PM CDT | Special Weather Statement | BMX | Chambers | 42 min |
| Jun 27, 7:10 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 50 min |
| Jun 27, 8:21 PM CDT | Special Weather Statement | BMX | Barbour | 39 min |
| Jun 27, 9:04 PM CDT | Special Weather Statement | BMX | Coosa | 26 min |
| Jun 27, 9:16 PM CDT | Special Weather Statement | BMX | Barbour | 44 min |
| Jun 27, 9:19 PM CDT | Special Weather Statement | BMX | Shelby | 26 min |
| Jun 27, 9:40 PM CDT | Special Weather Statement | BMX | Coosa, Elmore | 50 min |
| Jun 27, 10:09 PM CDT | Special Weather Statement | BMX | Chilton | 51 min |
| Jun 27, 10:43 PM CDT | Special Weather Statement | BMX | Elmore | 47 min |
| Jun 27, 10:59 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Jun 27, 11:26 PM CDT | Special Weather Statement | BMX | Montgomery | 49 min |
| Jun 27, 11:47 PM CDT | Special Weather Statement | BMX | Dallas, Lowndes, Perry | 58 min |
| Jun 28, 10:34 AM CDT | Special Weather Statement | BMX | Bibb | 41 min |
| Jun 28, 11:01 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale | 44 min |
| Jun 28, 11:12 AM CDT | Special Weather Statement | BMX | Bibb | 33 min |
| Jun 28, 11:19 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 41 min |
| Jun 28, 11:29 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby | 46 min |
| Jun 28, 11:43 AM CDT | Special Weather Statement | BMX | Dallas, Marengo | 47 min |
| Jun 28, 12:09 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby | 51 min |
| Jun 28, 12:14 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Jun 28, 12:28 PM CDT | Special Weather Statement | BMX | Dallas | 47 min |
| Jun 28, 12:38 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 52 min |
| Jun 28, 12:45 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 30 min |
| Jun 28, 12:58 PM CDT | Special Weather Statement | BMX | Tallapoosa | 47 min |
| Jun 28, 1:03 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 42 min |
| Jun 28, 1:06 PM CDT | Special Weather Statement | BMX | Montgomery | 39 min |
| Jun 28, 1:16 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 44 min |
| Jun 28, 1:31 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon | 44 min |
| Jun 28, 1:41 PM CDT | Special Weather Statement | BMX | Bullock, Montgomery, Pike | 64 min |
| Jun 28, 1:56 PM CDT | Special Weather Statement | BMX | Chambers, Lee, Russell | 34 min |
| Jun 28, 2:31 PM CDT | Special Weather Statement | BMX | Barbour, Russell | 44 min |
| Jun 28, 2:52 PM CDT | Special Weather Statement | BMX | Pike | 23 min |
| Jun 28, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 43 min |
| Jun 28, 5:56 PM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| Jun 28, 6:11 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 64 min |
| Jun 28, 6:26 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 34 min |
| Jun 28, 6:37 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 53 min |
| Jun 28, 6:59 PM CDT | Special Weather Statement | BMX | Hale, Tuscaloosa | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.